Alert archive / Pennsylvania / Winter Storm Watches in 2021

Winter Storm Watch 4, NWS Binghamton, NY

February 16, 20215 counties in New York; 7 counties in Pennsylvania

NWS Binghamton, NY issued this winter storm watch at Feb 16, 2021, 3:22 PM EST for 5 counties in New York; 7 counties in Pennsylvania. It took effect at Feb 18, 2021, 4:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 16, 2021, 3:22 PM EST (20:22 UTC)
In effect from
Feb 18, 2021, 4:00 AM EST
Expired
Feb 17, 2021, 3:12 PM EST
In force
Issued by
NWS Binghamton, NY

Counties Broome County, NY, Chemung County, NY, Delaware County, NY, Sullivan County, NY, Tioga County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 53 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 842 square meters per square second.1939587897Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
842 m²/s²
0-3 km storm-relative helicity
1368 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

959 
WWUS41 KBGM 162022
WSWBGM

URGENT - WINTER WEATHER MESSAGE
National Weather Service Binghamton NY
322 PM EST Tue Feb 16 2021

NYZ009-018-036-037-171500-
/O.CON.KBGM.WW.Y.0012.210216T2200Z-210217T1500Z/
Northern Oneida-Onondaga-Madison-Southern Oneida-
Including the cities of Boonville, Syracuse, Hamilton, Oneida, 
Rome, and Utica
322 PM EST Tue Feb 16 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 6 
  inches.

* WHERE...Oneida, Onondaga, and Madison counties.

* WHEN...Until 10 AM EST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening and morning commutes.

* ADDITIONAL DETAILS...The heaviest snowfall of 4 to 6 inches 
  will fall in a narrow area in northern Onondaga, far northern 
  Madison, and western Oneida counties. This includes portions 
  of the New York Thruway, particularly near Syracuse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the New York state can be found at
511ny.org or by dialing 5-1-1 from within the state.

&&

$$

NYZ024-055>057-062-PAZ038>040-043-044-047-048-072-172030-
/O.NEW.KBGM.WS.A.0004.210218T0900Z-210219T1800Z/
Chemung-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
Including the cities of Elmira, Owego, Waverly, Binghamton, 
Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, 
Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, 
Wilkes-Barre, Milford, and Honesdale
322 PM EST Tue Feb 16 2021

...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
FRIDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 
  inches possible.

* WHERE...In Pennsylvania, Bradford, Susquehanna, Wyoming, 
  Lackawanna, Luzerne, Pike, and Wayne counties. In New York, 
  Chemung, Tioga, Broome, Delaware and Sullivan counties.

* WHEN...From late Wednesday night through Friday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact commuting times.

* ADDITIONAL DETAILS...The track of this storm is still somewhat
  uncertain, especially with the northern extent of snowfall, and
  the chance of some mixed precipitation in parts of 
  Pennsylvania.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
4 follow-up statements
052 
WWUS41 KBGM 170226
WSWBGM

URGENT - WINTER WEATHER MESSAGE
National Weather Service Binghamton NY
926 PM EST Tue Feb 16 2021

NYZ009-018-036-037-171500-
/O.CON.KBGM.WW.Y.0012.000000T0000Z-210217T1500Z/
Northern Oneida-Onondaga-Madison-Southern Oneida-
Including the cities of Boonville, Syracuse, Hamilton, Oneida, 
Rome, and Utica
926 PM EST Tue Feb 16 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* WHAT...Snow. Additional snow accumulations of 1 to 4 inches.

* WHERE...Oneida, Onondaga, and Madison counties.

* WHEN...Until 10 AM EST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...The heavier snowfall of an additional 3 to
  4 inches will fall in a narrow area across northern Onondaga,
  far northern Madison, and western Oneida counties. West-
  northwest winds gusting 15 to 25 mph will at times cause 
  blowing and drifting of newly fallen, dry fluffy snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NYZ024-055>057-062-PAZ038>040-043-044-047-048-072-180230-
/O.CON.KBGM.WS.A.0004.210218T0900Z-210219T1800Z/
Chemung-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
Including the cities of Elmira, Owego, Waverly, Binghamton, 
Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, 
Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, 
Wilkes-Barre, Milford, and Honesdale
926 PM EST Tue Feb 16 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH FRIDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 
  inches possible.

* WHERE...In Pennsylvania, Pike, Bradford, Lackawanna, Wayne,
  Luzerne, Susquehanna and Wyoming counties. In New York, 
  Sullivan, Tioga, Broome, Delaware and Chemung counties.

* WHEN...From late Wednesday night through Friday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact commutes, especially Thursday afternoon
  and Friday morning.

* ADDITIONAL DETAILS...The track of this storm is still somewhat
  uncertain, especially with the northern extent of snowfall.
  Also, while mostly snow is expected, some mixed precipitation could
  reach into parts of the area, which would alter snow forecasts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
393 
WWUS41 KBGM 170805
WSWBGM

URGENT - WINTER WEATHER MESSAGE
National Weather Service Binghamton NY
305 AM EST Wed Feb 17 2021

NYZ009-018-036-037-171500-
/O.CON.KBGM.WW.Y.0012.000000T0000Z-210217T1500Z/
Northern Oneida-Onondaga-Madison-Southern Oneida-
Including the cities of Boonville, Syracuse, Hamilton, Oneida, 
Rome, and Utica
305 AM EST Wed Feb 17 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of 1 to 2 inches.

* WHERE...Oneida, Onondaga, and Madison counties.

* WHEN...Until 10 AM EST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...Winds gusting at 15 to 25 mph will cause
  blowing and drifting of snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NYZ024-055>057-062-PAZ038>040-043-044-047-048-072-180815-
/O.CON.KBGM.WS.A.0004.210218T0900Z-210219T1800Z/
Chemung-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
Including the cities of Elmira, Owego, Waverly, Binghamton, 
Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, 
Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, 
Wilkes-Barre, Milford, and Honesdale
305 AM EST Wed Feb 17 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 
  inches possible.

* WHERE...In Pennsylvania, Pike, Bradford, Lackawanna, Wayne, 
  Luzerne, Susquehanna and Wyoming counties. In New York, 
  Sullivan, Tioga, Broome, Delaware and Chemung counties.

* WHEN...From late Wednesday night through Friday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact commutes, especially Thursday 
  afternoon and Friday morning.

* ADDITIONAL DETAILS...The track of this storm is still somewhat 
  uncertain, especially with the northern extent of snowfall. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
557 
WWUS41 KBGM 170817
WSWBGM

URGENT - WINTER WEATHER MESSAGE
National Weather Service Binghamton NY
317 AM EST Wed Feb 17 2021

NYZ009-018-036-037-170930-
/O.CAN.KBGM.WW.Y.0012.000000T0000Z-210217T1500Z/
Northern Oneida-Onondaga-Madison-Southern Oneida-
Including the cities of Boonville, Syracuse, Hamilton, Oneida, 
Rome, and Utica
317 AM EST Wed Feb 17 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Heavy snow has ended across the region. Therefor, the winter
weather advisory is cancelled.

$$

NYZ024-055>057-062-PAZ038>040-043-044-047-048-072-180830-
/O.CON.KBGM.WS.A.0004.210218T0900Z-210219T1800Z/
Chemung-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
Including the cities of Elmira, Owego, Waverly, Binghamton, 
Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, 
Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, 
Wilkes-Barre, Milford, and Honesdale
317 AM EST Wed Feb 17 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 
  inches possible.

* WHERE...In Pennsylvania, Pike, Bradford, Lackawanna, Wayne, 
  Luzerne, Susquehanna and Wyoming counties. In New York, 
  Sullivan, Tioga, Broome, Delaware and Chemung counties.

* WHEN...From late Wednesday night through Friday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact commutes, especially Thursday 
  afternoon and Friday morning.

* ADDITIONAL DETAILS...The track of this storm is still somewhat 
  uncertain, especially with the northern extent of snowfall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
807 
WWUS41 KBGM 172012
WSWBGM

URGENT - WINTER WEATHER MESSAGE
National Weather Service Binghamton NY
312 PM EST Wed Feb 17 2021

NYZ062-PAZ040-048-072-182015-
/O.UPG.KBGM.WS.A.0004.210218T0900Z-210219T1800Z/
/O.NEW.KBGM.WW.Y.0013.210218T0800Z-210220T0000Z/
Sullivan-Northern Wayne-Pike-Southern Wayne-
Including the cities of Monticello, Damascus, Equinunk, Milford, 
and Honesdale
312 PM EST Wed Feb 17 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM THURSDAY TO 7 PM
EST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 7 
  inches.

* WHERE...In Pennsylvania, Pike and Wayne counties. In New York, 
  Sullivan county.

* WHEN...From 3 AM Thursday to 7 PM EST Friday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact commutes starting with Thursday 
  morning.

* ADDITIONAL DETAILS...Snowfall rates will generally be light at
  the outset as incoming precipitation works against some
  lingering dry air. A brief lull is possible late Thursday
  afternoon with another steadier bout of light to moderate snow
  moving back into the area Thursday night into Friday.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for Pennsylvania can be found at
511pa.com, and for New York at 511ny.org, or by dialing 5-1-1 
from within the respective states.

&&

$$

PAZ038-039-043-044-047-182015-
/O.UPG.KBGM.WS.A.0004.210218T0900Z-210219T1800Z/
/O.NEW.KBGM.WW.Y.0013.210218T0800Z-210219T1800Z/
Bradford-Susquehanna-Wyoming-Lackawanna-Luzerne-
Including the cities of Sayre, Towanda, Hallstead, Montrose, 
Tunkhannock, Scranton, Hazleton, and Wilkes-Barre
312 PM EST Wed Feb 17 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM THURSDAY TO 1 PM
EST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 6 
  inches.

* WHERE...Bradford, Susquehanna, Wyoming, Lackawanna and Luzerne 
  counties.

* WHEN...From 3 AM Thursday to 1 PM EST Friday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commutes.

* ADDITIONAL DETAILS....Snow will develop very late tonight into
  early Thursday morning. A brief lull is possible Thursday
  afternoon with another steadier bout of light to moderate snow
  moving back into the area Thursday night into Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for Pennsylvania can be found at 
511pa.com, and for New York at 511ny.org, or by dialing 5-1-1 from
within the respective states.

&&

$$

NYZ024-055-056-182015-
/O.UPG.KBGM.WS.A.0004.210218T0900Z-210219T1800Z/
/O.NEW.KBGM.WW.Y.0013.210218T1100Z-210219T1800Z/
Chemung-Tioga-Broome-
Including the cities of Elmira, Owego, Waverly, and Binghamton
312 PM EST Wed Feb 17 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 1 PM
EST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 
  inches.

* WHERE...Chemung, Tioga and Broome counties.

* WHEN...From 6 AM Thursday to 1 PM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commutes.

* ADDITIONAL DETAILS...Snowfall rates will generally be light at
  the outset as incoming precipitation works against some
  lingering dry air. A brief lull is possible late Thursday
  afternoon with another steadier bout of light to moderate snow
  moving back into the area Thursday night into Friday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for New York can be found at 
511ny.org, or by dialing 5-1-1 from within the state.

&&

$$

NYZ057-182015-
/O.UPG.KBGM.WS.A.0004.210218T0900Z-210219T1800Z/
/O.NEW.KBGM.WW.Y.0013.210218T1100Z-210220T0000Z/
Delaware-
Including the cities of Delhi and Walton
312 PM EST Wed Feb 17 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 7 PM
EST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 6 
  inches.

* WHERE...Delaware county.

* WHEN...From 6 AM Thursday to 7 PM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Snow will develop very late tonight into
  early Thursday morning. A brief lull is possible Thursday
  afternoon with another steadier bout of light to moderate snow
  moving back into the area Thursday night into Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for New York can be found at 
511ny.org, or by dialing 5-1-1 from within the state.

&&

$$

MPH

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this winter storm watch went out at Feb 16, 3:05 PM EST, 17 minutes earlier.

Area forecast discussion, Feb 16, 3:05 PM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
305 PM EST Tue Feb 16 2021

.SYNOPSIS...
Warmer air aloft has mixed to the surface ahead of a rapidly
approaching cold front. This front will push east to the Hudson
Valley before sunset. Temperatures will quickly drop below
freezing again as the front passes through, and scattered snow
showers will likely develop across the area as well. For most of
the area, snow showers will diminish after dark, except down
wind of Lake Ontario, where a lake effect snow band will affect
areas near and north of the New York Thruway with light snowfall
accumulations through the night. Wednesday looks to be very cold
but otherwise quiet before another system begins to move into
the Northeast later Thursday into Friday, with accumulating
snowfall likely to return.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
1230 PM Update...
The approaching cold front was located east of Syracuse,
Cortland, and Ithaca, and just west of Rome, Binghamton, and
Towanda as of midday. A few snow showers were beginning to
develop along the front, and are likely to increase in coverage
as it pushes to the east over the next few hours. High
temperatures will likely be set in the next 1 to 3 hours, with
temperatures expected to drop back below freezing behind the
front. Most near term changes are with hourly temperatures and
wind shift associated with the cold front, and increasing PoPs
this afternoon. Any snowfall through sunset will be light, but
some isolated heavier showers could drop just under an inch of
snow in places.

This evening's lake effect snow band still looks like a good bet
along and north of the Thruway, including around SYR. Max snowfall
of 3 to 5 may be possible by morning over northern Onondaga,
northwestern Madison, and western Oneida counties.

400 AM Update...
Warm air aloft has surged through our forecast area overnight
with most locations seeing a brief period of snow before
transitioning to freezing rain and sleet. Temperatures have been
slowly creeping above freezing across NE PA and into the
Southern Tier with freezing rain transitioning to rain.
Temperatures are expected to rise above freezing all the way to
the NY Thruway by late morning before a cold front moves through
mid day. A 700 mb dry slot is advecting in bringing and end to
the heaviest precipitation by 12Z. Shallow moisture below the
dry slot will be enough to continue to produce light rain
showers or freezing rain where the surface temperatures are able
to stay below freezing.

As the low propagates north of our area mid day, a cold front
moves  through from west to east with falling temperatures this
afternoon. Forecast soundings show steep lapse rates with the
frontal passage so gusty winds as well as some brief convective
snow showers around mid afternoon.

Tonight, CAA across Lake Ontario with favorable shear, a lake
effect  band is expected to develop in the early evening and
affect northern Onondaga, Madison, and southern Oneida counties.
The band should be fairly narrow with 2-4 inches of snow under
it. SLRs will be fairly high at 20:1 or higher so it is possible
to see isolated advisory amounts if the band becomes stationary
for an extended period of time rather than be transient.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
3 AM update...

Wednesday evening starts with high pressure over the area with
dry cold air. Lows mostly 5 to 15 above. Attention then shifts
to the next major storm system, as a Gulf of Mexico low lifts
northeast along the eastern U.S. A deep upper level trough over
the Plains will push east behind the surface low. Plenty of
moisture will lift north ahead of the low but the speed of the
low is fast with upper levels not closing off. Moisture and snow
will move into NEPA Thursday morning then CNY in the afternoon.
The snow will continue Thursday night before ending Friday. With
the surface low off Long Island Friday morning enough warm air
aloft could cause mixed precipitation in NEPA and the Catskills.
Still too early with some model disagreement on precipitation
type. Despite this most of the storm will be snow with at least
advisory snow and maybe warning amounts central southern tier to
western Mohawk Valley and northwest. Snow hangs on Friday with
wrap around and some lake enhancement. Will hold off on a watch
for now with the current storm going on. Liquid amounts from
half to one inch. Temperatures in the 20s Thursday and Thursday
night rise into the 30s Friday.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY NIGHT/...
3 PM update...

Some lingering snow showers may hang around Friday night as the nor'
easter propagates out of the area. Lake effect snow showers are
expected Saturday morning which will extend across the Finger Lakes
and into the northern Susquehanna region. Gusty winds are expected
during the day. Colder air also moves in on Saturday resulting in a
significant cool down Saturday night. The lake effect snow showers
continue Saturday night but begin to retreat northward as high
pressure moves in. This results in some clearing and dry conditions
for Sunday.

Clouds move back into the area Sunday night ahead of the next
system. A shortwave trough sweeps across the Central US and into
the Northeast bringing snow to the area Monday morning. There
are some timing differences on the arrival of the snow showers
as the ECMWF remains slower than the GFS and CMC. As temps
increase throughout the day, rain will mix in with the snow.
Another weak system soon follows bringing a similar situation
for Tuesday.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Primarily Fuel Alternate ceilings and VFR vsbys are expected
this afternoon. However, occasional snow showers may briefly
bring vsbys down to IFR at some of the Central NY terminals,
particularly at KITH, KBGM, and KSYR. KAVP will see gradual
improvement in ceilings the remainder of this afternoon, likely
reaching VFR by 00Z. Lake effect snow showers will then bring
occasional IFR restrictions at KSYR and KRME this evening. These
restrictions will likely last through most of the night at KSYR.
Then gradual improvement is expected Wednesday morning, with
most terminals likely reaching VFR by 18Z Wednesday.

Outlook...

Wednesday night through Thursday morning...Mainly VFR.

Thursday afternoon through Friday...Another strong system moves
in with snow and likely restrictions.

Friday night through Saturday...System lifts out Friday night,
but then lake effect snow showers appear likely for several NY
terminals.

Sunday...Mainly VFR

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...Winter Weather Advisory until 10 AM EST Wednesday for NYZ009-
     018-036-037.

&&

SYNOPSIS...AJG
NEAR TERM...AJG/MPH
SHORT TERM...TAC
LONG TERM...BTL
AVIATION...BJG
Hazardous weather outlook, Feb 16, 4:09 AM EST, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
409 AM EST Tue Feb 16 2021

NYZ023>025-044-045-055>057-PAZ038>040-043-170915-
Schuyler-Chemung-Tompkins-Cortland-Chenango-Tioga-Broome-Delaware-
Bradford-Susquehanna-Northern Wayne-Wyoming-
409 AM EST Tue Feb 16 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Another potentially significant winter storm is forecast to move
through our region Thursday and Friday with heavy snow and possibly a
wintry mix.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.

NYZ009-015>018-022-036-037-046-170915-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Madison-Southern Oneida-Otsego-
409 AM EST Tue Feb 16 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Another potentially significant winter storm is forecast to move
through our region Thursday and Friday with heavy snow.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.

NYZ062-PAZ044-047-048-072-170915-
Sullivan-Lackawanna-Luzerne-Pike-Southern Wayne-
409 AM EST Tue Feb 16 2021

...ICE STORM WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Ice Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Another potentially significant winter storm is forecast to move
through our region Thursday and Friday with heavy snow and possibly a
wintry mix.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.

In the hours before

Local storm report, Feb 16, 10:14 AM EST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1014 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     SNOW             COHOCTON                42.50N 77.50W
02/16/2021  M5.0 INCH        STEUBEN            NY   TRAINED SPOTTER

&&
Local storm report, Feb 16, 10:16 AM EST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1016 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     SNOW             WAYLAND                 42.57N 77.59W
02/16/2021  M4.0 INCH        STEUBEN            NY   TRAINED SPOTTER

&&
Local storm report, Feb 16, 11:20 AM EST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1120 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SLEET            NEWFIELD                42.37N 76.58W
02/16/2021  M0.6 INCH        TOMPKINS           NY   PUBLIC

            ELEVATION 1850 FT.

&&
Local storm report, Feb 16, 11:30 AM EST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1130 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             ITHACA                  42.44N 76.50W
02/16/2021  M1.7 INCH        TOMPKINS           NY   TRAINED SPOTTER

&&
Local storm report, Feb 16, 1:17 PM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
117 PM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     SNOW             ONEIDA                  43.08N 75.66W
02/16/2021  M2.0 INCH        MADISON            NY   TRAINED SPOTTER

            MIXED WITH SLEET AND ICE.

&&
Local storm report, Feb 16, 2:15 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
215 PM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     SLEET            HORNELL                 42.32N 77.66W
02/16/2021  M1.3 INCH        STEUBEN            NY   PUBLIC

&&

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 2:27 PM ESTWinter Weather AdvisoryBGMMadison, Oneida, Onondaga13 hr

Nearby

Winter Storm Watches in Pennsylvania, 2021Winter Storm Watches in New York, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.